Q and A

Question

Will ecstasy affect my combination?

I picked up my first lot of meds this week, I intend starting this week. I will be taking a Kivexa/ Kaletra combination. I occassionally like to go clubbing and taking ecstacy. While I understand this is never going to be good for my health, can you tell me if there are adverse affects on my meds through using recreational drugs?

Answer

Starting medication does not mean that you should stop having fun :)

Having said that though, ecstasy uses the same liver pathway as protease inhibitors. This can cause very high levels of ecstasy in the body of people taking protease inhibitors. There is one documented case report of a death due to an interaction between ecstasy and ritonavir. Ritonavir is one of the compounds of Kaletra, so careful there.

I would suggest you take ecstasy as far away as possible from your Kaletra dose, take a smaller amount (keeping in mind that different dealers provide different strength) and inform a friend(s) what you are doing, so that they can inform the medical professional in case you feel badly and need help.

Hope this does not sound scary.

Comment

Your email address will not be published.